MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX FX OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX FX OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number CX*FX15RW40
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2024
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that the aseptic plastic bag swelled, and gas entered.The procedure outcome was not reported.The event occurred pre-treatment.There was no patient involved or harmed.
 
Additional Manufacturer Narrative
A1: patient information: (b)(6).D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E1: initial reporter name: unknown.E1: establishment name: (b)(6) university.E1: phone number: unknown.E3: occupation: others.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.Manufacturing record and the shipping inspection record of the actual sample found no anomaly.No other similar issue has been reported.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the completed investigation results.Visual inspection of the actual sample: it was confirmed that the packaging bag swelled.The packaging bag was unopened and showed no signs of tears or damage.Upon checking the product inside the packaging bag, no damage or other anomalies were found.It was revealed that while a sample of the involved product code and lot number had the packaging label and reservoir label facing the same direction, the actual sample had them faced in opposite directions, with the product rotated 180 degrees within the packaging bag.Simulation test using the sample of the involved product code and lot number: it was observed during the simulation test that the packaging bag became swollen when it was handled in a specific manner, where the edge of the bag was held causing the bag to spread.In addition, the product turned within the swelled packaging bag.The investigation results indicated that the actual sample had been rotated within the packaging bag.The simulation test result suggested the possibility that the packaging bag swelled when it was handled in the specific manner; however, the exact timing when this phenomenon occurred could not be clarified.Relevant instructions for use (ifu) reference: "do not use if the package or device is damaged (e.G.Cracked) or any of the port caps are off.".

Brand Name
CAPIOX FX OXYGENATOR
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
stephanie handy
265 davidson ave
suite 320
somerset, NJ 08873
9499890491
MDR Report Key20662058
Report Number9681834-2024-00199
Device Sequence Number7285469
Product Code DTZ
UDI-Device Identifier04987350701121
UDI-Public(01)04987350701121(17)270131(10)240214
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K071494
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCX*FX15RW40
Device Catalogue NumberCX*FX15RW40
Device Lot Number240214
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/06/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2024
Supplement Date Received by Manufacturer11/24/2024
Initial Report FDA Received Date11/12/2024
Supplement Report FDA Received Date12/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age67 YR
Patient SexMale